Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 26, NWS Phoenix, AZ

August 28, 2013Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Aug 28, 2013, 10:48 PM MST for Maricopa County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2013, 10:48 PM MST (05:48 UTC)
Expired
Aug 29, 2013, 1:45 AM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.8 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2013-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2013-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

920 
WGUS55 KPSR 290548
FFWPSR
AZC013-290845-
/O.NEW.KPSR.FF.W.0026.130829T0548Z-130829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1048 PM MST WED AUG 28 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES YOUNGTOWN...WADDELL...TOLLESON...SURPRISE...SUN CITY
  WEST...SUN CITY...GOODYEAR...EL MIRAGE...AVONDALE...

* UNTIL 145 AM MST

* AT 1039 PM MST...A NEW AREA OF THUNDERSTORMS HAD DEVELOPED OVER 
CENTRAL MARICOPA COUNTY. THESE STORMS WERE PRODUCING MODERATE 
RAINFALL OVER AREAS THAT HAD ALREADY RECEIVED HEAVY RAINFALL EARLIER 
THIS EVENING. ADDITIONAL RAINFALL WILL WORSEN EXISTING FLOOD 
CONDITIONS IN THE WARNING AREA.T

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE      
  TANK MOUNTAIN PARK...PERRYVILLE...AVONDALE...LUKE AFB...SURPRISE   
  STADIUM AND BEARDSLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3337 11232 3334 11252 3370 11262 3373 11228
      3338 11225

$$

MCLANE
2 follow-up statements
723 
WGUS75 KPSR 290646
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1146 PM MST WED AUG 28 2013

AZC013-290845-
/O.CON.KPSR.FF.W.0026.000000T0000Z-130829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
1146 PM MST WED AUG 28 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 AM MST FOR
CENTRAL MARICOPA COUNTY...

AT 1136 PM MST...LIGHT RAIN WAS CONTINUING TO FALL OVER AND JUST 
EAST OF THE WHITE TANK MOUNTAINS. ARIZONA DEPARTMENT OF 
TRANSPORTATION OFFICIALS HAVE REPORTED CONTINUED FLOODING ON SEVERAL 
LOCAL ROADS AT THE BASE OF THE WHITE TANKS ALONG LOOP 303. ALTHOUGH 
HEAVY RAINFALL HAS ENDED...RUNOFF WILL CONTINUE TO FILL WASHES AND 
CREEKS AND PONDING OF WATER ON UNBRIDGED LOW WATER CROSSINGS IS 
POSSIBLE.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE TANK
MOUNTAIN PARK...SURPRISE STADIUM...CAMELBACK RANCH...YOUNGTOWN...
WADDELL...SURPRISE...SUN CITY WEST...SUN CITY...LUKE AFB...EL MIRAGE
AND BEARDSLEY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT PEOPLE ALONG THE BANKS OF WASHES AND
CREEKS SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. NORMALLY DRY WASHES
AND STREAMS WILL SUDDENLY HAVE RUNNING WATER AND MAKE UNBRIDGED
CROSSINGS IMPASSABLE. STREETS...UNDERPASSES...AND LOW SPOTS WILL
BECOME INUNDATED MAKING DRIVING HAZARDOUS IN THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY WASHES AND CREEKS...STREETS AND UNDERPASSES...AND DETENTION
BASINS AFFECTING SOME COMMUNITY PARKS. UNBRIDGED CROSSINGS WILL BE
ESPECIALLY DANGEROUS.

TO REPORT FLOODING...PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3337 11232 3334 11252 3370 11262 3373 11228
      3338 11225

$$

MCLANE
056 
WGUS75 KPSR 290840
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
140 AM MST THU AUG 29 2013

AZC013-290851-
/O.EXP.KPSR.FF.W.0026.000000T0000Z-130829T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
140 AM MST THU AUG 29 2013

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM MST FOR CENTRAL
MARICOPA COUNTY...

LAT...LON 3337 11232 3334 11252 3370 11262 3373 11228
      3338 11225

$$

18

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 9:35 PM MST, 1 hour 13 minutes earlier.

Area forecast discussion, Aug 28, 9:35 PM MST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
935 PM MST WED AUG 28 2013

.SYNOPSIS...
STORM ACTIVITY WILL GET BACK INTO FULL SWING STARTING TONIGHT AND
LASTING INTO THE WEEKEND...AS A COUPLE OF WEATHER DISTURBANCES...AND
A VERY MOIST AIRMASS MOVES IN FROM THE SOUTH. MUCH COOLER AND CLOUDY
CONDITIONS ARE EXPECTED FOR THURSDAY AND FRIDAY...WITH TEMPERATURES
REMAINING BELOW NORMAL THROUGH THE WEEKEND. A RETURN TO A MORE
TYPICAL MONSOON PERIOD WITH WARMER TEMPERATURES IS EXPECTED FROM
SUNDAY INTO NEXT WEEK.

&&

.DISCUSSION...
A FAIRLY ACTIVE EVENING OF CONVECTION SO FAR...STRETCHING FROM
SOUTHWEST MARICOPA COUNTY INTO WEST PIMA AND YUMA COUNTY ALONG THE
INTERNATIONAL BORDER.EARLIER IN THE AFTERNOON...STORMS INITIATED
JUST SOUTH OF GILA BEND AND ALONG THE LOWER COLORADO RIVER VALLEY
BETWEEN YUMA AND BLYTHE DUE TO A WEAK UPPER LEVEL DISTURBANCE.
EARLIER IR SATELLITE IMAGERY SHOWS AN EXPANSIVE MCS ACROSS THE
SOUTHWEST AZ DESERTS WITH COLD CLOUD TOPS AROUND -75C. THIS COMPLEX
REPEATEDLY PUSHED OUT OUTFLOWS THAT GUSTED UP TO 45 MPH AND COLLIDED
FORMING NEW STORMS THAT CONTINUED TO PRODUCE HEAVY RAIN...RADAR
ESTIMATES 2-3 INCHES OF RAIN FELL IN A COUPLE OF HOURS MAINLY OVER
OPEN DESERT AREAS SOUTH OF INTERSTATE 8. CURRENT RADAR SHOWS STORMS
STARTING TO FILL IN ACROSS WESTERN MARICOPA COUNTY...SOME PRODUCING
HEAVY RAINFALL AND LOCALIZED FLASH FLOODING OVER FAR WEST PORTIONS
OF THE GREATER PHOENIX AREA...AND IR SATELLITE REVEALS RAPID CLOUD
TOP COOLING. EXPECT ACTIVITY TO PERSIST UNTIL AFTER MIDNIGHT...
EVENTUALLY TAPERING OFF TO ISOLATED SHOWER ACTIVITY EARLY THURSDAY
MORNING. OTHER THAN SOME MINOR REDUCTIONS TO THE POP/WX/SKY GRIDS...
THE INHERITED FORECAST IS IN GOOD SHAPE. PREVIOUS DISCUSSION APPLIES.

.PREVIOUS DISCUSSION...
ACTIVITY SHOULD PERSIST OVERNIGHT AS AN INVERTED TROF MOVES
NORTHWARD INTO SOUTHERN ARIZONA...WITH A MOISTURE-RICH AIRMASS (PWAT
VALUES IN THE 1.75-2.00 INCH RANGE AND MIXING RADIOS AOA 12 G/KG)
ASSOCIATED WITH THIS TROF. LATEST NAM AND GFS OUTPUT SUGGESTS
THAT...ALTHOUGH WIDESPREAD WETTING RAINS WILL OCCUR FROM THIS
EVENING ONWARD INTO THURSDAY...THEY BOTH SHOW FAIRLY LIMITED
INSTABILITY...WITH MLCAPE VALUES MAINLY AT 500 J/KG OR LESS.
THUS...ALTHOUGH SOME AREAS WILL DEFINITELY SEE HEAVY RAIN AND
LOCALIZED FLOODING...WIDESPREAD HEAVY RAIN/FLASH FLOODING IS NOT
EXPECTED AT THIS TIME. THE RAIN AND WIDESPREAD THICK CLOUD COVER IS
EXPECTED TO KEEP TEMPERATURES WELL BELOW 100F AT MOST LOWER DESERT
LOCATIONS ON THURSDAY...WITH SOME AREAS LIKELY NOT GETTING OUT OF
THE 80S.

FRIDAY MAY BE THE DAY WHEN WE SEE MORE WIDESPREAD HEAVY RAINS AND
STRONGER DOWNBURST WINDS. THE GFS...NAM...AND (TO A LESSER EXTENT)
THE ECMWF ARE ALL MOVING A SECOND DISTURBANCE NORTHWARD RIGHT INTO
SOUTH-CENTRAL ARIZONA...WITH GFS MLCAPE VALUES THAT DAY JUMPING
TO...OR ABOVE 1000 J/KG AND PWAT VALUES EXCEEDING 2.00 INCHES.
FORECAST SOUNDING ALSO INDICATE SOMEWHAT STRONGER WINDS
ALOFT/GREATER WIND SHEAR ON FRIDAY AS WELL. IN ADDITION...MOISTURE
FROM THE REMAINS OF TROPICAL STORM JULIETTE...WHICH HAS JUST
DEVELOPED OFF THE TIP OF BAJA WILL BE MOVING INTO THE REGION. IF
THIS SCENARIO VERIFIES...THEN WIDESPREAD HEAVY RAINS AND EVEN SEVERE
WX BECOMES A REAL POSSIBILITY ACROSS THE PHX AREA. A FLASH FLOOD
WATCH MAY HAVE TO BE ISSUED AS WELL IF FUTURE MODEL RUNS HANG ON TO
THIS IDEA.

CONSIDERABLE MOISTURE IS EXPECTED TO LINGER INTO SATURDAY AS
WELL...BUT IF THERE IS A LOT OF CONVECTIVE ACTIVITY ON FRIDAY...THE
WORKED-OVER ATMOSPHERE AND CONSIDERABLE DEBRIS CLOUDS COULD SERVE TO
REDUCE THUNDERSTORM ACTIVITY ON SATURDAY...WITH TEMPERATURES BEING
KEPT BELOW NORMAL FOR A 3RD DAY.

A SLOW DRYING TREND IS EXPECTED TO BEGIN ON SUNDAY...AND CONTINUE
INTO NEXT WEEK AS THE MAIN UPPER HIGH CENTER SHIFTS WESTWARD BACK
OVER THE DESERT SOUTHWEST...AND BEGINS TO CUT OFF THE MOISTURE FLOW
FROM THE SOUTH...WITH MORE OF A MID TO LOW-GRADE MONSOON EXPECTED
FROM SUNDAY INTO THE MIDDLE OF NEXT WEEK...AND POSSIBLY EVEN LESS
ACTIVITY FOR THE END OF NEXT WEEK AS WE MOVE FURTHER INTO
SEPTEMBER...WITH LESS CLOUD COVER AND WARMER TEMPERATURES ACROSS THE
LOWER DESERTS.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
SHOWERS/EMBEDDED THUNDERSTORM EXPECTED TO PERSIST UNTIL AROUND
09Z...THEN DIMINISHING TO VCSH INTO THURSDAY MORNING. CIGS NEXT 24
HOURS SHOULD STAY AOA 10KFT FOR THE MOST PART BUT COULD LOWER TO
8KFT IN HEAVIER SHOWERS/THUNDERSTORMS. WINDS TO FAVOR THE SOUTHEAST
NEXT 24 HOURS BUT MAY BRIEFLY SWING TO THE SOUTHWEST OR WEST
DEPENDING ON OUTFLOWS. THUNDERSTORM ACTIVITY EXPECTED TO PICK UP
ONCE AGAIN THURSDAY AFTERNOON.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE OVERNIGHT. AT THIS TIME...
WILL MAINTAIN VCSH THROUGH THURSDAY AND MOST OF THE TAF PERIOD. CIGS
WILL LOWER TO AROUND 10KFT...AND COULD GO LOWER SHOULD A HEAVIER
SHOWER OR THUNDERSTORM DEVELOP.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
SATURDAY THROUGH WEDNESDAY...
TROPICAL MOISTURE WILL GRADUALLY DIMINISH SATURDAY THROUGH THE
MIDDLE OF NEXT WEEK...AS MONSOON CONDITIONS RETURN TO CLIMATIC
NORMALS. BELOW SEASONAL NORMAL HIGH TEMPERATURES SATURDAY WILL
STEADILY CLIMB AND REACH TO NORMAL VALUES BY ABOUT TUESDAY...AND
ELEVATED HUMIDITIES SATURDAY WILL GRADUALLY LOWER DAY TO DAY...
FINALLY FALLING INTO THE TEENS BY NEXT WEDNESDAY. WINDS WILL
GENERALLY FOLLOW NORMAL DIURNAL TENDENCIES WITH TYPICAL AFTERNOON
AND EARLY EVENING GUSTINESS...ESPECIALLY OVER FAVORED HIGHER TERRAIN
LOCATIONS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...MEYERS/PERCHA
AVIATION....MEYERS
FIRE WEATHER...CB
Hazardous weather outlook, Aug 28, 4:22 AM MST, 18 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
422 AM MST WED AUG 28 2013

AZZ020>023-025>028-CAZ030>033-291300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
422 AM MST WED AUG 28 2013 /422 AM PDT WED AUG 28 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON WITH
INCREASING CHANCES TONIGHT. THE PRIMARY HAZARDS THIS AFTERNOON ARE
BRIEF HEAVY DOWNPOURS...GUSTY WINDS...BLOWING DUST...AND DEADLY
LIGHTNING. AN INCREASING THREAT OF HEAVY RAINFALL AND LOCALIZED
FLOODING IS EXPECTED TONIGHT ALONG WITH A SMALL THREAT OF GUSTY
WINDS AND DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BETTER ORGANIZED AND MORE EXPANSIVE THUNDERSTORM CHANCES ARE
EXPECTED FOR THURSDAY THROUGH FRIDAY. THE PRIMARY WEATHER HAZARDS
WILL BE HEAVY RAINFALL AND ISOLATED AREAS OF FLOODING...ESPECIALLY
WASHES AND LOW LYING AREAS. ADDITIONAL THREATS INCLUDE...GUSTY WINDS
IN EXCESS OF 40 MPH AND DEADLY LIGHTNING. AREAS OF BLOWING DUST MAY
ALSO BE POSSIBLE WITH THUNDERSTORM OUTFLOWS. A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-291300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
422 AM MST WED AUG 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. THE PRIMARY WEATHER HAZARD IS LOCALLY HEAVY RAIN AND
DEADLY LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BETTER CHANCES FOR MORE EXPANSIVE THUNDERSTORM CHANCES ARE EXPECTED
FOR THURSDAY AND FRIDAY. THE PRIMARY WEATHER HAZARDS WILL BE GUSTY
WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING...LOCALLY HEAVY RAIN
LEADING TO FLOODING OF WASHES AND LOW LYING AREAS. DAILY AFTERNOON
AND EVENING THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Aug 28, 8:30 PM MST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
830 PM MST WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     HEAVY RAIN       4 WNW LUKE AFB          33.55N 112.44W
08/28/2013  M2.00 INCH       MARICOPA           AZ   TRAINED SPOTTER

            2 INCHES OF RAIN MEASURED IN 1 HOUR.

&&

EVENT NUMBER PSR1300174

DEWEY
Special weather statement, Aug 28, 8:39 PM MST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
839 PM MST WED AUG 28 2013

AZZ022-023-027-290430-
MARICOPA AZ-
839 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 930 PM MST

AT 836 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
TONOPAH TO LIBERTY...AND MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   LIBERTY...
   BUCKEYE...
   PALO VERDE...
   TONOPAH...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

LAT...LON 3389 11264 3335 11232 3328 11267 3362 11308
TIME...MOT...LOC 0338Z 088DEG 12KT 3364 11297 3338 11244

MCLANE
Local storm report, Aug 28, 8:43 PM MST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
843 PM MST WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TSTM WND DMG     2 NNW WADDELL           33.62N 112.38W
08/28/2013                   MARICOPA           AZ   TRAINED SPOTTER

            7-8 EUCALYPTUS TREES DOWN. 60 FT TALL... 2 FT DIAMETER.

&&

EVENT NUMBER PSR1300175

DEWEY
Local storm report, Aug 28, 8:59 PM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
859 PM MST WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HEAVY RAIN       2 W PERRYVILLE          33.43N 112.53W
08/28/2013  M0.76 INCH       MARICOPA           AZ   TRAINED SPOTTER

            HEAVY RAIN MEASURED 0.76 INCHES IN 1 HOUR... IN
            BUCKEYE.

&&

EVENT NUMBER PSR1300176

DEWEY
Local storm report, Aug 28, 9:02 PM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
902 PM MST WED AUG 28 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     TSTM WND DMG     2 NW EL MIRAGE          33.61N 112.34W
08/28/2013                   MARICOPA           AZ   AMATEUR RADIO

            LARGE MATURE MESQUITE TREE DOWN.

&&

EVENT NUMBER PSR1300177

DEWEY
Special weather statement, Aug 28, 9:39 PM MST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
939 PM MST WED AUG 28 2013

AZZ022-027-290530-
MARICOPA AZ-
939 PM MST WED AUG 28 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 1030 PM MST

AT 933 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PALO VERDE NUCLEAR
GENERATION STATION TO 11 MILES SOUTHEAST OF PAINTED ROCK DAM...AND
MOVING WEST AT 15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
   PAINTED ROCK DAM...

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3349 11268 3289 11275 3286 11313 3323 11307
      3349 11300
TIME...MOT...LOC 0439Z 070DEG 14KT 3339 11288 3294 11294

MCLANE

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 5:00 PM MSTSevere Thunderstorm WarningPSRMaricopa, Yuma45 min
Aug 28, 5:25 PM MSTSpecial Weather StatementPSR50 min
Aug 28, 5:52 PM MSTSevere Thunderstorm WarningPSRYuma38 min
Aug 28, 6:18 PM MSTSpecial Weather StatementPSRMaricopa42 min
Aug 28, 6:30 PM MSTSevere Thunderstorm WarningPSRYuma45 min
Aug 28, 7:23 PM MSTSevere Thunderstorm WarningPSRMaricopa52 min
Aug 28, 7:34 PM MSTSpecial Weather StatementPSRYuma41 min
Aug 28, 8:19 PM MSTFlash Flood WarningPSRMaricopa116 min
Aug 28, 8:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 28, 8:53 PM MSTFlash Flood WarningPSRMaricopa112 min
Aug 28, 9:39 PM MSTSpecial Weather StatementPSRMaricopa51 min
Aug 28, 10:02 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma118 min
Aug 29, 1:11 AM MSTAreal Flood AdvisoryPSRYuma2 hr
Aug 29, 1:09 PM MSTFlash Flood WatchPSR9 hr
Aug 29, 3:56 PM MSTSpecial Weather StatementPSRMaricopa49 min
Aug 29, 4:48 PM MSTSpecial Weather StatementPSR42 min

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.